I know this sounds strange, but I had a heart attack because of clot last year because my doctor told me I was immune to Plavix, so switched to Effient 7 months ago, and have had easy bruising since except in the last month. There has been no bruising. I hit myself pretty hard twice while working, and normally would have a dark bruise because of the Effient. There is none. The doctor told me that you could not do any tests to see if the drugs work or not. So I have trusted the bruising and bleeding easily (sad to say). Now that it has stopped, I am a bit worried because after Plavix, I had to have 2 more stents put in, because I had the heart attack exactly 1 yr and 1 month after the first. They said the tissue of the artery grew together through the stent because I was immune to Plavix. So I am concerned that there is no more bruising. Anyone know about this kind of thing? Thanks.
22 Jun 2012
If you are having regular blood work, which my father also must do, and nothing abnormal is showing then I would think you are okay. Plavix works to stop the platelets from sticking together and forming clots. So I assume you were switched to Effient which does the same thing.
I bruise pretty easily as well but don't always bruise when I bang myself. Kind of depends on the area, I guess. Sometimes I get these wallops... like grapefruit size bruises right above my knees because I have Addison's Disease. But I don't always bruise... I don't think you should be judging how well you are doing by your bruising ability or not. If you are deeply concerned, and you "hurt" in the area where you got whacked... call your doctor.
Just because you were bruising on Effient, isn't the sign you look for to determine if it is working or not (unless that is what your doctor said). If you are being checked regularly and have periodic blood work and there has been no issue... I would think you were okay.
To ease your mind, why not call your doctor's office and speak with one of the nurses or a PA or ask to speak to your doctor directly about your concerns. The last thing a heart patient needs to endure is more stress. Please try to relax but do talk with your doctor.
I hope that has helped you some and let us know how you are doing in the meantime.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
At present, my dad takes aspirin. He has been using Plavix for 2-3 years but it no longer thins his blood. His doctor recommended that we try finding ...
1 answer • 3 Jan 2010
safety point is chances of bleeding. & efficacy point is platelet aggregation inhibition in patients with Acute Coronary Syndrome after ...
1 answer • 9 May 2012
I had a procedure on my left leg and had 3 stents put in. I was put on Plavix and since then I have been bruising more easily and my ankles are ...
1 answer • 27 Jun 2013
1 answer • 29 Jun 2013